Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 7, 2022, 2:38 AM CST for Phillips County, Arkansas; Tunica County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2022, 2:38 AM CST (08:38 UTC)
- Expired
- Mar 7, 2022, 3:18 AM CST
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Phillips County, AR, Tunica County, MS
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 1:07 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 16.6
The text
As transmitted.
765
WFUS54 KMEG 070838
TORMEG
ARC107-MSC143-070930-
/O.NEW.KMEG.TO.W.0012.220307T0838Z-220307T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
238 AM CST Mon Mar 7 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northern Phillips County in eastern Arkansas...
Southwestern Tunica County in northwestern Mississippi...
* Until 330 AM CST.
* At 238 AM CST, a severe thunderstorm producing a tornado was
located near Watkins Corner, or 9 miles northwest of Elaine, moving
northeast at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Helena-West Helena, St Francis National Park, Lexa, Watkins Corner,
Lake View, Huma, Preston Place, Quarles, Oneida, Barton, Wycamp,
Latour, Kindall, Kingtown, Gobell, Spring Creek, Trenton, Helena
Crossing, Cypert and Delta Heritage Trails State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3464 9066 3464 9059 3465 9058 3449 9046
3448 9050 3453 9057 3450 9059 3446 9059
3436 9100 3447 9100
TIME...MOT...LOC 0838Z 243DEG 54KT 3440 9098
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$2 follow-up statements
094
WWUS54 KMEG 070853
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
253 AM CST Mon Mar 7 2022
ARC107-MSC143-070930-
/O.CON.KMEG.TO.W.0012.000000T0000Z-220307T0930Z/
Phillips AR-Tunica MS-
253 AM CST Mon Mar 7 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR
NORTHEASTERN PHILLIPS AND SOUTHWESTERN TUNICA COUNTIES...
At 253 AM CST, a severe thunderstorm producing a tornado was located
7 miles east of Watkins Corner, or 8 miles southeast of Marvell,
moving northeast at 50 mph.
HAZARD...Tornado, quarter size hail, and 60 mph wind gusts.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Helena-West Helena, St Francis National Park, Lexa, Lake View, Huma,
Preston Place, Quarles, Oneida, Barton, Wycamp, Latour, Kindall,
Kingtown, Spring Creek, Trenton, Helena Crossing and Delta Heritage
Trails State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3464 9066 3464 9059 3465 9058 3449 9046
3448 9050 3453 9057 3450 9059 3446 9059
3438 9094 3452 9089
TIME...MOT...LOC 0853Z 245DEG 42KT 3447 9081
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$697
WWUS54 KMEG 070918
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
318 AM CST Mon Mar 7 2022
ARC107-MSC143-070928-
/O.CAN.KMEG.TO.W.0012.000000T0000Z-220307T0930Z/
Phillips AR-Tunica MS-
318 AM CST Mon Mar 7 2022
...THE TORNADO WARNING FOR NORTHEASTERN PHILLIPS AND SOUTHWESTERN
TUNICA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 700 AM CST for eastern
Arkansas...and northwestern Mississippi.
LAT...LON 3464 9066 3464 9059 3465 9058 3449 9046
3448 9050 3453 9057 3450 9059 3446 9059
3438 9094 3452 9089
TIME...MOT...LOC 0917Z 243DEG 54KT 3464 9039
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 6, 11:40 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 6, 11:40 PM CST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1140 PM CST Sun Mar 6 2022 .UPDATE... See the 06Z aviation discussion below. && .PREV DISCUSSION... /issued 847 PM CST Sun Mar 6 2022/ UPDATE... /Mesoscale update/ Modest instability remains in place this evening, mainly along and west of the MS River. However, with the cooling of the boundary layer we're seeing increasing convective inhibition which is significantly limiting convection across the CWA at this time. The only storm in the area is passing just to the north of Clay County and has had a history of tornadoes and funnel clouds. Once this cell passes northwest Clay, we'll likely be in a lull for a few hours. Dynamics have been modest across the Mid-South this afternoon and evening, but we're beginning to see the stronger forcing for ascent overspread the area per the latest water vapor loop. A few warm advection showers continue across the delta and near the Memphis area, but this activity is not a concern. The NQA VWP is depicting 2-3 kft AGL winds near 50 kts, a substantial increase over the past hour. This strengthening low-level jet will lengthen hodographs overnight ahead of the approaching cold front. Deep- layer shear will be strong overnight and will assist in maintaining a QLCS as it moves through AR and across the MS River. The RAP 0-3 km AGL shear vectors are oriented roughly boundary parallel which isn't really conducive to mesovortex generation. However, the storm-relative helicity (both in the 0-1 km and 0-3 km layers) will be quite strong at 200-300 m2/s2 (or greater in some areas). Recent VWP hodographs are indicating quite a bit more SRH that what the RAP is suggesting. With that in mind, the primary concern along the QLCS will be damaging winds with a few tornadoes possible as well. The timing still looks good with the line reaching the Jonesboro around 2 AM, the Memphis area 4-5 AM, and the Tupelo area around 8 AM. MJ && .PREV DISCUSSION... /issued 340 PM CST Sun Mar 6 2022/ DISCUSSION... Currently, another warm day is occurring across the Mid-South. Temperatures have climbed into the mid 70s to lower 80s. A front is stalled across Southeast Missouri northeastward along the Ohio River. A few clusters of showers and thunderstorms continue to occur across Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. With CAPE values in the 1500-2000 J/kg range, can't rule out an isolated storm becoming severe. However thus far because the main forcing remains located back across Oklahoma, storms have remain below severe limits. As the stalled front begins to lift northward over the next couple of hours, the convection will also shift northward. A lull will occur this evening until the cold front pushes into the Mid-South. The latest CAMs are showing this occurring around midnight. This timing will align with a shortwave trough that will be moving into the Midwest. With adequate forcing and sufficient instability, storms that form along cold front will likely become severe with damaging winds being the main threat. As instability wanes, the severe threat will begin to diminish as sunrise approaches. The front will continue to push to the southeast through the CWA on Monday. There is a chance that the line of convection could reintensify before it exits the CWA around midday producing a few severe storms across Northeast Mississippi, but the likelihood is small. Cooler temperatures will filter into the area behind the front. Highs will be in the 50s with lows in the 30s. The front will sag south and stall along the Gulf Coast on Tuesday as low pressure develops along it. The low will track northeastward along the front putting the Mid-South into an overrunning pattern. In addition, another shortwave trough will move eastward into the Lower Mississippi Valley on Wednesday. Rain will begin spread back into North Mississippi late Tuesday afternoon and will spread over much of the Mid-South Tuesday Night into Wednesday morning before tapering off from west to east. Winds will turn around to the south quickly behind the midweek system. This will allow highs to warm into the mid 60s to lower 70s on Thursday. The warm weather will be short-lived as a strong arctic cold front will move into the area on Friday. Temperatures will plummet behind the front. Questions remain about precipitation chances with the system as models differ on solutions. Highs on Saturday will only be in the lower to mid 40s. However, temperatures are expected to begin to rebound on Sunday. KRM && .AVIATION... /06z TAFs/ VFR conds will deteriorate to MVFR conds over the next few hours as a cold front moves into the area. Added tempos for frontal passage at each TAF site. Expect TSRAs, MVFR CIGs, and a wind shift to the northwest with FROPA. Post-frontal SHRAs will continue through late morning and into the early afternoon hours before tapering off. MVFR conds should gradually improve from west to east by late afternoon. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 6, 8:20 PM CST, 6 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 820 PM CST Sun Mar 6 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 820 PM CST Sun Mar 6 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Strong to severe thunderstorms are expected across the Mid-South tonight. The greatest risk will be across northeast Arkansas, the Missouri Bootheel, and extreme northwest Tennessee where an enhanced risk is in place. However, the threat for severe weather will exist area wide. Damaging winds will be the primary hazard with a secondary threat of tornadoes. Localized heavy rainfall is also possible. Strong southerly winds are expected overnight as well, with gusts to 35 mph at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday The potential for strong to severe thunderstorms will shift into the Tennessee Valley and northeast Mississippi Monday morning. Damaging winds will remain the primary severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested tonight through Monday morning. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. MJ
In the hours before
Local storm report, Mar 7, 1:57 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
157 AM CST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM HAIL CARDWELL 36.05N 90.29W
03/07/2022 E1.00 INCH DUNKLIN MO EMERGENCY MNGR
&&Local storm report, Mar 7, 2:17 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
217 AM CST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM HAIL ARBYRD 36.05N 90.24W
03/07/2022 E1.25 INCH DUNKLIN MO PUBLIC
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:24 PM CST | Special Weather Statement | MEG | Clay | 36 min |
| Mar 7, 12:07 AM CST | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lee and 4 more | 6 hr |
| Mar 7, 12:23 AM CST | Severe Thunderstorm Warning | MEG | Clay | 52 min |
| Mar 7, 12:48 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 42 min |
| Mar 7, 1:12 AM CST | Severe Thunderstorm Warning | MEG | Clay | 33 min |
| Mar 7, 1:28 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 32 min |
| Mar 7, 1:46 AM CST | Tornado Warning | MEG | Clay, Greene | 44 min |
| Mar 7, 1:56 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 49 min |
| Mar 7, 3:09 AM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips | 38 min |
| Mar 7, 8:35 AM CST | River Flood Warning | MEG | Clay, Greene | 3 days |
Nearby
Tornado Warnings in Arkansas, 2022Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.